Aa
A
A
A
Close
Diabetes Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Whole Body Numbness - Intensifying

I am 32 years old and have had sensory neuropathy for the last 2 months over my entire body. It began in my feet and rapidly spread throughout my legs, up through my torso and from my shoulders down, then up into my neck. This occurred over a few days. After several trips to my doctor and eventually an internal medicine doctor, then neurologist, no one could figure out a reason. I have type 2 diabetes and was officially diagnosed 4 months ago, but it is in control. The internal med doctor initially suspected Guillain Barre', but an EMG ruled that out (it was normal). I've had an MRI of my cervical spine and one of my brain. I've had comprehensive blood tests to rule out anything else. I'm on Metformin (for blood sugar) and Avapro (for hypertension). I recently went on these meds, about 2 months before symptoms began. The numbness seems to be a bit worse lately in my right leg and this scares me. The other neurologist I've seen recently says to take a wait-and-see approach since I have no other symptoms. I'm very worried and would like to know what is going on before the numbness spreads any further. I have two toddlers and need to expend my energy with them, not worrying about my health. Can anyone shed any light on this for me?
3 Responses
291531 tn?1193614293
MEDICAL PROFESSIONAL
Hi,
I am sorry you are having all this happen,especially with small children to care for at home. I am afraid this is truly out of my specialty and the neurologists are the best ones to help you find the diagnosis. It may be a reaction to one of the medications but this would be very unusual and unlikely. You certainly should ask to be switched to others and see what happens, and  keep close tabs with your neurologists. I am sorry I can't offer specific diagnoses, but it would be irresponsible for me to guess given this isn't my field.
Take care.
307500 tn?1302119746
well sweetie, go backward, maybe it is one of the medicine's. I no dr. sometimes don't think that, but u could be having a adverse reactin to one of the chemicals in the medicines. I HAVE REACTION TO THE PRESERVATIVE I my blood pressure pills. The maufacture changes and boom I felt lifeless and my limbs felt weak and my dr. said its the preservative in the new makes drug. I have days where I feel so weak and tired and my legs and arms feel weak. He said I need the medicine. I was on one other one and my hole body gotthis rash and my skin stated breaking open, I was on steriiod shots for 1 week and then the pills for 1 week and a steriod cream. They took me off the BP med and changed it. The dr. said that med can do that. So maybe ask your dr. to change your Med's and see if its one of them, I am suprise none of them has done that as of yet.. I sure hope u find out soon , this must just be terrible with small children, u poor thing, I wish I was close so I could help u out, Debbie
Avatar universal
A related discussion, help please was started.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are three summertime recipes that will satisfy your hunger without wreaking havoc on your blood sugar.
If you have prediabetes, type 2 diabetes isn’t inevitable. Find out how you can stop diabetes before it starts.
Diabetes-friendly recipes and tips for your game day party.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Simple ways to keep your blood sugar in check.
8 blood sugar-safe eats.